Alert archive / Mississippi / Flash Flood Warnings in 2003

Flash Flood Warning 26, NWS Jackson, MS

April 6, 2003Issaquena County, Mississippi; East Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Apr 6, 2003, 10:59 AM CDT for Issaquena County, Mississippi; East Carroll Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 10:59 AM CDT (15:59 UTC)
Expired
Apr 6, 2003, 1:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties East Carroll Parish, LA, Issaquena County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 061601
FFWJAN
LAC035-MSC055-061800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 100 PM CDT

* AT 1059 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EAST CARROLL PARRISH 
AND ISSAQUENA COUNTY IN MISSISSIPPI. RADAR ESTIMATES THAT 2 TO 3 
INCHES OF RAIN HAS FALLEN IN THE LAST HOUR...AND ADDITIONAL AMOUNTS 
OF UP TO 2 INCHES CAN BE EXPECTED UNTIL THE STORMS PASS TO THE EAST. 

LAT...LON 3296 9124 3260 9133 3266 9101 3301 9102

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:00 AM CDT, 7 hours 59 minutes earlier.

Area forecast discussion, Apr 6, 3:00 AM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT SUN APR 6 2003

MAIN FORECAST DIFFICULTIES INVOLVE BOUNDARY POSITIONS...ESPECIALLY
THRU NEXT 24 HOURS...AND EFFECTS ON STRONG CONVECTION/HEAVY
RAINFALL.

OUTFLOW BOUNDARY REMAINS PERCHED ACROSS SRN THIRD OF FA WHILE FRONT
EXTENDS FROM NE LA INTO NE MS. WILL SEE ASSOCIATED SURFACE LOW LIFT
INTO OHIO WHILE BOUNDARY STALLS ACROSS FORECAST AREA. PRECIPITABLE
WATER VALUES HANG AROUND 1.5 INCHES CENTRAL/SRN MS. ETA HITS MSTR
HARDEST MAINTAINING DEWPTS IN THE MID 60S THRU THE DAY. MODELS AGREE
ON INCRG UPR DIVERGENCE THIS AFTERNOON AND EVENING IN RIGHT REAR
QUAD OF STRONG UPPER JET CORE. 850 MB JET DIMINISHES TODAY AND
BECOMES MORE WLY BUT AMS REMAINS UNSTABLE WITH DECENT CAPE AND
LIFTED INDEX VALUES AND RESPECTABLE SHEAR. WILL ADD MENTION OF A FEW
STORMS POSSIBLY BECOMING SEVERE SRN AREAS TODAY.

SHORTWAVE LIFTS INTO SRN LA/MS TONIGHT AS STALLED BOUNDARY HANGS
ACROSS S AND E MS. PRECIPITABLE WATER VALUES REMAIN AROUND 1.5
INCHES SECTIONS OF CENTRAL/SRN MS AND 850 MB FLOW BECOMES A BIT MORE
SLY S OF THE BOUNDARY. AREA REMAINS IN STRONG UPPER DIV AS JET CORE
INTENSIFIES TO THE N. AMS REMAINS SOMEWHAT UNSTABLE BUT PRIMARY
CONCERN FOR TONIGHT WILL BE HEAVY RAIN POTENTIAL SE.

BOUNDARY REMAINS STALLED ACROSS SE CORNER OF MS TUE MRNG AND FINALLY
SHIFTS EWD TUE AFTERNOON. MODELS DIMINISHING MOISTURE FROM THE NW
ALTHO ETA HOLDS ONTO HIGHER DEWPTS LONGER SE CORNER TUE AFTN. SWLY
850 MB FLOW DECREASES BY 18Z AND CAPE VALUES VERY LIMITED. WILL KEEP
BEST CHANCE FOR PRECIP SE ZONES WITH LIMITED TSTM DEVELOPMENT.

MEAN TROF SHIFTS OVER THE FORECAST AREA TUE NIGHT AND 850 MB TEMPS
DROP BELOW ZERO DEGREES N AND CENTRAL. ETA MAINTAINS ENOUGH MSTR FOR
LIGHT PRECIP DURING THE EVENING BUT AS LOW LEVEL MOISTURE PERSISTS
MID/UPPER LAYERS FINALLY DRY.

WILL SEE DRY CONDITIONS THRU EXTENDED PERIOD WITH COOLER
TEMPS...ESPECIALLY MINS...THROUGH THE END OF THE WEEK. SURFACE RIDGE
MOVES OVER THE REGION SAT THEN LIGHT SLY FLOW DEVELOPS ONCE AGAIN.

PRELIM NUMBERS:
JAN 78/58/65/40 564-
MEI 77/60/66/41 6852

.JAN...
AR...NONE.
LA...NONE
MS...FFA THRU MON AFTN FOR CNTRL AND S MS (MSZ043>046-048>059)
Hazardous weather outlook, Apr 6, 7:03 AM CDT, 3 hours 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0603 AM CST SUN APR 06 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN
COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO
HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL
BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT.
LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE
EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT.
THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL
BUT ISOLATED TORNADOES CAN NOT BE RULED OUT.

MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR
MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND
PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS
AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN
STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL
REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING
HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF
SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI
LOCATIONS THROUGH MIDNIGHT.

STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE
WEATHER EPISODE.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT
DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF
MISSISSIPPI THIS AFTERNOON AND EVENING. AREAS OF PONDING CAN BE
EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY
RAIN.

PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI DURING THE
EARLY AFTERNOON. HEAVIER RAINFALL WILL OCCUR OVER EAST
MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...DAYS TWO AND THREE...
ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY
MONDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
MONDAY NIGHT AS A STALLED COLD FRONT MOVES ACROSS EAST CENTRAL
LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. THE AIR MASS WILL
REMAIN HUMID AND UNSTABLE AHEAD OF THE FRONT AND INTENSE WIND
FIELDS WILL REDEVELOP. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
NIGHT...MAINLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO
CITY MISSISSIPPI TO DEKALB.  THE RISK OF SEVERE WEATHER WILL
DIMINISH AS THE COLD FRONT SHIFTS EAST OF THE FORECAST AREA EARLY
TUESDAY MORNING.

...DAYS FOUR THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE
NEEDED THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 6, 7:22 AM CDT, 3 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT SUN APR 6 2003

...SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF REGION TODAY...

THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN
COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO
HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL
BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT.
LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE
EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT.
THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL
BUT ISOLATED TORNADOES CAN NOT BE RULED OUT.

MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR
MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND
PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS
AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN
STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL
REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING
HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF
SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI
LOCATIONS THROUGH MIDNIGHT.

STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE
WEATHER EPISODE.
Local storm report, Apr 6, 10:07 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    TALLULAH                  LA   1.00 INCH HAIL
04/06/03   MADISON LA                     REPORTED AT THE TALLULAH
                                          PD. REPORTED BY POLICE.
Local storm report, Apr 6, 10:49 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 AM    EPPS                      LA   1.00 INCH HAIL
04/06/03   WEST CARROLL                   REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren46 min
Apr 6, 10:15 AM CDTSevere Thunderstorm WarningJANHinds45 min
Apr 6, 10:34 AM CDTSevere Thunderstorm WarningJANYazoo46 min
Apr 6, 10:48 AM CDTTornado WarningJANIssaquena42 min
Apr 6, 10:54 AM CDTSevere Thunderstorm WarningJANMadison61 min
Apr 6, 11:17 AM CDTTornado WarningJANSharkey43 min
Apr 6, 11:19 AM CDTTornado WarningJANSharkey41 min
Apr 6, 11:26 AM CDTTornado WarningJANIssaquena, Warren44 min
Apr 6, 11:30 AM CDTTornado WarningJANYazoo60 min
Apr 6, 12:10 PM CDTTornado WarningJANHinds, Warren60 min
Apr 6, 12:16 PM CDTTornado WarningJANMadison59 min
Apr 6, 12:20 PM CDTFlash Flood WarningJANYazoo2 hr
Apr 6, 12:27 PM CDTFlash Flood WarningJANHinds, Madison, Warren3 hr
Apr 6, 12:55 PM CDTTornado WarningJANWarren60 min
Apr 6, 12:57 PM CDTTornado WarningJANRankin43 min
Apr 6, 1:14 PM CDTTornado WarningJANMadison26 min
Apr 6, 1:18 PM CDTSevere Thunderstorm WarningJANHinds47 min
Apr 6, 1:27 PM CDTSevere Thunderstorm WarningJANLeake58 min
Apr 6, 1:32 PM CDTTornado WarningJANScott58 min
Apr 6, 1:41 PM CDTTornado WarningJANLeake44 min
Apr 6, 1:43 PM CDTFlash Flood WarningJANLeake, Rankin, Scott2 hr
Apr 6, 1:43 PM CDTSevere Thunderstorm WarningJANMadison, Rankin47 min
Apr 6, 1:53 PM CDTTornado WarningJANHinds47 min
Apr 6, 2:17 PM CDTTornado WarningJANNewton43 min
Apr 6, 2:23 PM CDTTornado WarningJANRankin42 min
Apr 6, 2:45 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba60 min
Apr 6, 2:54 PM CDTTornado WarningJANLauderdale, Newton81 min
Apr 6, 3:10 PM CDTSevere Thunderstorm WarningJANScott45 min
Apr 6, 3:36 PM CDTSevere Thunderstorm WarningJANNoxubee44 min
Apr 6, 3:46 PM CDTSevere Thunderstorm WarningJANNewton44 min
Apr 6, 4:14 PM CDTSevere Thunderstorm WarningJANLauderdale46 min
Apr 6, 4:16 PM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 6, 4:32 PM CDTTornado WarningJANLauderdale43 min
Apr 6, 4:33 PM CDTSevere Thunderstorm WarningJANWashington42 min
Apr 6, 4:39 PM CDTSevere Thunderstorm WarningJANIssaquena46 min
Apr 6, 4:59 PM CDTTornado WarningJANWashington46 min
Apr 6, 5:15 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery, Sunflower2 hr
Apr 6, 5:17 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Warren, Yazoo4 hr
Apr 6, 5:21 PM CDTTornado WarningJANHumphreys44 min
Apr 6, 5:25 PM CDTTornado WarningJANIssaquena45 min
Apr 6, 5:38 PM CDTTornado WarningJANSharkey, Yazoo57 min
Apr 6, 5:47 PM CDTSevere Thunderstorm WarningJANAdams48 min
Apr 6, 6:03 PM CDTSevere Thunderstorm WarningJAN42 min
Apr 6, 6:05 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore40 min
Apr 6, 6:24 PM CDTFlash Flood WarningJANHinds, Madison5 hr
Apr 6, 6:30 PM CDTTornado WarningJANWarren45 min
Apr 6, 6:30 PM CDTTornado WarningJANMadison, Yazoo75 min
Apr 6, 6:36 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson59 min
Apr 6, 6:44 PM CDTTornado WarningJANAttala, Holmes51 min
Apr 6, 6:52 PM CDTFlash Flood WarningJANAttala, Leake, Rankin, Scott4 hr
Apr 6, 6:54 PM CDTSevere Thunderstorm WarningJANHinds61 min
Apr 6, 8:37 AM CDTSevere Thunderstorm WarningJANRichland43 min
Apr 6, 8:47 AM CDTSevere Thunderstorm WarningJANMorehouse43 min
Apr 6, 9:23 AM CDTSevere Thunderstorm WarningJANRichland42 min
Apr 6, 9:26 AM CDTSevere Thunderstorm WarningJANMorehouse34 min
Apr 6, 9:27 AM CDTSevere Thunderstorm WarningJANMadison43 min
Apr 6, 9:38 AM CDTSevere Thunderstorm WarningJANEast Carroll47 min
Apr 6, 9:44 AM CDTSevere Thunderstorm WarningJANWest Carroll46 min
Apr 6, 9:54 AM CDTTornado WarningJANRichland, West Carroll46 min
Apr 6, 10:13 AM CDTTornado WarningJANEast Carroll62 min
Apr 6, 10:44 AM CDTSevere Thunderstorm WarningJANMadison, Richland41 min
Apr 6, 11:02 AM CDTTornado WarningJANMadison43 min
Apr 6, 11:04 AM CDTTornado WarningJANRichland46 min
Apr 6, 11:12 AM CDTSevere Thunderstorm WarningJANEast Carroll28 min
Apr 6, 11:33 AM CDTTornado WarningJANFranklin42 min
Apr 6, 11:55 AM CDTTornado WarningJANMadison60 min
Apr 6, 3:25 PM CDTSevere Thunderstorm WarningJANMorehouse60 min
Apr 6, 3:57 PM CDTTornado WarningJANMorehouse43 min
Apr 6, 4:20 PM CDTSevere Thunderstorm WarningJANWest Carroll45 min
Apr 6, 4:42 PM CDTSevere Thunderstorm WarningJANMorehouse28 min
Apr 6, 4:54 PM CDTTornado WarningJANEast Carroll, West Carroll46 min
Apr 6, 5:05 PM CDTSevere Thunderstorm WarningJANRichland60 min
Apr 6, 5:32 PM CDTTornado WarningJANRichland43 min
Apr 6, 5:37 PM CDTTornado WarningJANFranklin43 min
Apr 6, 5:41 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll44 min
Apr 6, 5:59 PM CDTTornado WarningJANMadison46 min
Apr 6, 6:02 PM CDTTornado WarningJANTensas43 min

Nearby

Flash Flood Warnings in Mississippi, 2003Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.